Jump to content
CrazyBoards.org

Sign in to follow this  
aredfern

How To Deal With Effexor XR Side Effects

Recommended Posts

Just started taking Effexor XR 75 mg yesterday morning. The first day was a doozy. Nausea, mild headache, loss of appetite, zoned out, and fatigued but not able to sleep. When I finally did go to sleep, it was fitful and I tossed and turned all night, waking up before my alarm, yet still feeling tired. All day today it's the same: fatigued, with a boat load of nausea, and a dull ache in my head.

 

We only started the Effexor to help with my anxiety which seems to set me up to fail in every aspect of my life right now. I'm also Bipolar II but I'm pretty much never manic so I don't think my doctor was concerned about that when he started me on the meds.

 

I know I really have to wait it out with this medication. That people don't really see positive results for 4-8 weeks. And I can be patient, however I feel miserable with these side effects. The nausea is the worst and I don't know how to treat it. I know it's not actual upset stomach, so I can't take an antacid or eat soup and toast to help. I know its all brain activity setting off the nausea. So I don't know how to stop it.

 

Anyone who's taken Effexor XR know how long I should expect these side effects or how to cope with them? Also, has it helped you? I feel like people either love or hate it, and that it either changes their life for the better or turns them into a monster. I'd love some input.

Share this post


Link to post
Share on other sites

I remember feeling car sick on it. I took it for about 9 months. It was fantastic in that it really helped my anxiety but I had other side effects that were awful and I ended up having to go off it. It took me a couple of weeks to get used to it. You could try sipping ginger tea or chewing on ginger but I'd be asking your GP for some maxalon or something to help until it passes.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

  • Similar Content

    • By poqi
      I have mild reflux, something like GERD or LERD, for the past six months or so. Mostly no pain, just really bad smells at the back of my throat and occasional vomit burp. It recently (past couple months) started giving me vague gut pain and bloating after meals, so I saw a dr, got scoped, and was diagnosed with reflux. No erosion/ulceration was seen though, just stomach juices bubbling up my esophagus a little.
      So, I got some prescription strength probiotics and started putting chia seeds in my drinks. (The goo really soothes all that mess.) My reflux was more or less under control with just that, until I finally decided to go to a psychiatrist for my (years long untreated) depression.
       
      Now, after a week at 5 mg escitalopram and 25ish mg (I'm trying to quarter 100 mg pills, it's not so accurate) lamotrigine in the AM, my stomach is MAD. Putting anything in my stomach makes it bloated and painful. And the past couple days it's even worse. Last night, probably two hours after eating I had a wicked vomit burp. Like the food in my stomach wasn't moving down AT ALL. This morning I even woke up bloated. I have a long history of gut unhappiness, but it's usually my bowels/large intestine and this stomach pain shit is really making it hard for me to do anything. Like, I'm so bloated I'm scared if I get up and move around I'm going to vomit. (But I don't have nausea, weirdly enough.) And I think all this clenching my stomach against the bloating and pain is making my asthma worse.
       
      Is this a start up side effect that will go away? Anyone know of anything besides PPIs that can help it? I think the problem is that my digestive tract just isn't moving, not that I have too much acid, and besides PPIs give me wicked diarrhea. When I had a big cup of coffee with breakfast yesterday morning, my big hearty breakfast didn't cause me any problems at all. Coffee usually makes my digestive track tweak the fuck out and puts me on the toilet, I think in this case it brought my gut back to normal speed. But I can't do that with dinner.
      My doctor actually wants me on 10 mg escitalopram already and I'm scared to go up because I don't want this to get worse. Also I have medication phobia and want to stay at the lowest doses possible for everything.
      But I really want to give the meds a chance to work.....
    • By Blahblah
      My pdoc suggested a trial of a med I tried 20+ years ago (Zoloft). It was the first med I was ever on.
      I was only about 18 and I had bad start-up side effects early on (anxiety, distress, restlessness, insomnia, flashbacks from previous trauma, etc) So I went off quite quickly, before 4 weeks. Fast forward 20 years after about 30 different meds & combos (none of which made me feel that way). She wants to trial this med again. Have you (or would you) do this? I'm kind of willing to try anything at this point bc too scared of ECT.
    • By RisingRayne
      I wish I had never been placed on it adjunctively for depression/anxiety. I was first embarrassed because it is classified as an antipsychotic. I was on the lowest dose for a few months. I gain about 15 pounds. I haven't been able to return to my pre-abilify weight. So frustrating.
    • By Lauliza
      I'm just wondering if anyone else has had the experience of feeling completely exhausted when taking immediate release Wellbutrin/Bupropion? My doc started me low - at 75mg a day (37.5mg twice per day), then up to 150 (75mg twice per day) for about a month now. For the first few days I felt the "honeymoon" effect some people experience- increase in energy, motivation, etc. After then, however, I've noticed I feel very tired. It's not a crash after some initial energy, I am just exhausted soon after taking it. Moodwise I am ok, and even notice I feel a bit calmer. Definitely not the energy, motivation and rage other people report. 
      I've been on a variety of AD's for the past 30 years and have taken Bupropion in the past, with some success. I remember feeling depleted on the XR version but switched to the IR version and felt fine. I also take dexedrine for ADD and that helps  counteract the tiredness, but if I forget I'm exhausted.
      I know this is a paradoxical response, as is some of the water retention that I've noticed as well. I asked the pharmacist and she said that it is possible to feel tired from bupropion but didn't offer much else. I'm curious if, of those who do feel tired on this med, do you still feel like it's working in other aspects, or is this side effect a sign it's not the right one? If that's the case, I suppose taking it at night could help but I'm more curious about why I have the opposite reaction than everyone else.  
    • By Irishguy23
      So about 3 weeks ago i wen't to the doctor because i was suffering from OCD and had enough, so he prescribed me Risperdal. It caused me to feel sick, tired and not myself and  I had NO libido while taking it.  I used to be able to get hard at just a thought, now it doesn't work at all .... iT'S MAKING ME EXTREMELY Worried !  I've been only on it 3 weeks and I went back to the doctor and he said it's a side effect and got him to take me off it. My question is, am i screwed now for life, also since being off the tablets for 3 days now i have bad guilty feeling in my stomach, like a deep pit and i get sick when i eat and have diarrhea. 
×